MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Tissue Damage (2104); High Oxygen Saturation (2478)
Date of Event 02/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Covidien/medtronic has not received the device/component from the customer for evaluation.The customer has refused return of the ventilator or an evaluation to take place.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, during use on a neonatal patient, the actual pip (peak inspiratory pressure) measurement on a 980 ventilator was more than the settings.According to the attending physician, the delivery of the high pressure resulted in patient injury (barotrauma).Reportedly, a chest tube was inserted into the patient to remove the excessive air.The patient was removed from the ventilator and placed on an alternate ventilator.
 
Additional Manufacturer Narrative
Correction to section: catalog number, serial number and unique identifier number.Correction to section: manufacture date.The serial number was confirmed by the distributor.Additional information received as follows: per the distributor, the device was used by the respiratory therapists and physicians without attending training on the neonate mode.The distributor reported to medtronic that they have assumed all training for their customers.Per distributor, the ventilator was evaluated and testing performed.All testing passed per specifications and was released as safe.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins road mervue
galway
MDR Report Key7334902
Report Number8020893-2018-00129
Device Sequence Number16310893
Product Code CBK
UDI-Device Identifier10884521201385
UDI-Public10884521201385
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980A3ENNISB
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer11/05/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;